MAUDE Adverse Event Report: Datascope Corp. LINEAR 7.5FR. 40CC IAB (WITH APA); System, Balloon, Intra-Aortic And Control

Datascope Corp. LINEAR 7.5FR. 40CC IAB (WITH APA); System, Balloon, Intra-Aortic And Control
Model Number 0684-00-0480-02
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Vascular Problem (4441); Insufficient Information (4580)
Date of Event 06/10/2026
Type of Reportable Event Death
Event or Problem Description
During a surgical procedure, a linear 40cc intra-aortic balloon (iab) catheter could not be advanced through the introducer due to an inability to pass the device.Due to the patient's hemodynamic condition, an alternative method of placement was performed.During subsequent device removal, a femoral vascular injury occurred, resulting in hemorrhage.Surgical intervention was required to repair the vessel and manage the bleeding.Patient deceased.According to the report, death is not attributed to the reported event at this stage.
 
Additional Manufacturer Narrative
Initial reporter: (b)(6).Event site name: (b)(6) event site address: (b)(6).Upon completion of the investigation into this event a follow up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h6 (health effect ¿ clinical code).Corrected fields: a3, d10.Upon completion of the investigation into this event a follow up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: b4, d4 (lot and udi), e2, e3, g3, g6, g7, h2, h6 (type of investigation, investigation findings and investigation conclusions), h11.Corrected field: d8 (revert this field to blank, as it was inadvertently submitted initially).It was reported that during a surgical procedure, a 40cc intra aortic balloon (iab) catheter could not be advanced through the introducer due to an inability to pass through the access site.Given the patient¿s critical hemodynamic status, an alternative placement approach was utilized.During subsequent device removal, a vascular injury occurred in the femoral region, resulting in hemorrhage that required surgical intervention.The patient had a pre existing critical condition with underlying ischemic heart disease and was later reported deceased; however, the death has not been attributed to the reported event.The device was reportedly disposed of and is not available for evaluation, although confirmation is pending regarding whether both the catheter and introducer were discarded.Since the product was not returned, we were unable to evaluate the device.Because the catheter and introducer were not returned for investigation, the exact cause of the reported issue could not be determined.Possible contributing factors include patient specific anatomical or vascular conditions, such as vessel tortuosity, calcification, stenosis, or peripheral vascular disease, which may have impeded catheter advancement through the introducer.The reported femoral vascular injury and subsequent hemorrhage may have occurred during insertion, manipulation, removal, or alternative placement attempts in the setting of fragile vasculature and the patient's compromised clinical condition.Additionally, procedural factors, access site challenges, or introducer device compatibility issues cannot be ruled out.Without the device for evaluation, a device related contribution could not be confirmed.No decon or visual inspection performed since product was not returned and could not be evaluated.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.
 
Event or Problem Description
N/a.

Brand Name
LINEAR 7.5FR. 40CC IAB (WITH APA)
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key25776360
Report Number2248146-2026-0001256
Device Sequence Number21218632
Product Code DSP
UDI-Device Identifier10607567106571
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0480-02
Device Catalogue Number0684-00-0480-02
Device Lot Number3000499388
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2026
Supplement Date Received by Manufacturer08/21/2026
09/08/2026
Initial Report FDA Received Date07/10/2026
Supplement Report FDA Received Date09/08/2026
09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Teleflex Arrow console.
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexMale
Patient Weight176 LB